Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Diagnosed with paramesenetric lymph nodes in iliac fossa, HIV infection. Can Clavam be used for stomach infection?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
Can i take clavam 625 for abdomen infection? , i had sever pain in the abdomen twice .and diagnosed to have developed Para mesenteric lymph nodes in iliac fossa. please find attached report.
I’m a HIV patient
Posted Sun, 15 Apr 2012 in Digestion and Bowels
Answered by Dr. Praveen Tayal 6 hours later
Thanks for posting your query.
Clavam 625 contains amoxycillin and clavulinic acid. The most common cause of swollen mesenteric nodes is a viral infection, such as gastroenteritis — commonly but incorrectly known as stomach flu.
You have right iliac lymph nodes of size 2.7X 1.3 cm. If there are no clinical signs and symptoms like pain abdomen, fever, diarrhea, anorexia, nausea, upper good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Diagnosed with paramesenetric lymph nodes in iliac fossa, HIV infection. Can Clavam be used for stomach infection? 3 hours later
Dear Dr.
Thank you very much for your detailed answer., I felt I needed to give you some more info.

1)     I had severe pain, in lower abdomen( both left and right side , sometimes in the middle) twice with a gap of 12 days. this very severe pain lasted only for 2 - 3 hours. Apart these strokes I do not any problems. No sysptoms

2)     I had consulted two doctors , and they have suggested me go in for a gall bladder removal . they suggested many tests. I’m want be very cautious before taking any major step like surgery .

3)     I would like wait for some more days as I’m perfectly normal .but scared of unbearable pain I got twice in tha past. so wanted to take medicine for viral infection for stomach .

So kindly suggest me a medicine for bacterial/viral infection.
One of my doctor friends suggested Clavam, I was not sure being a HIV patient , if I can taken clavam.


Answered by Dr. Praveen Tayal 1 hour later

Thanks for providing a detailed description. I understand your intentions to start antibiotics. I shall try my best to help you.

The ultrasound abdomen revealed gall stones. This may have prompted your doctor to suggest gall bladder removal.

From what you describe the abdominal pain is mostly due to an intestinal infection. It doesn’t seem like a serious concern as you do not have any other associated symptoms like diarrhea, nausea, fever, etc. Hot fomentation and antispasmodic like dicyclomine which is available over at most places should be sufficient to take care of your problem.

Currently I do not find any indication to remove gall bladder as the gall bladder looks essentially normal on ultrasound scan. The gall stones noted is unlikely the cause of your symptom. If these symptoms recur, then you may get your blood counts, liver function and CT/MRI scans of the abdomen to rule out any missed pathologies.

If you were to be my patient, I would suggest you to to wait for a few more days. Watch out for any new symptoms or recurrence of abdominal pain. Relevant investigations as suggested above are entailed if you find any fresh symptoms. It is best to take a combination of antibiotics which give coverage against both gram positive and negative bacteria as well as all anaerobes if needed.

Do discuss about these options with your physician. The appropriate antibiotic can be prescribed by your physician after a detailed examination. Self medication in such cases can be XXXXXXX

Hope I have answered all your queries in detail. Please close this discussion if you do not have any further queries.

Wish you good health.

Above answer was peer-reviewed by
Follow-up: Diagnosed with paramesenetric lymph nodes in iliac fossa, HIV infection. Can Clavam be used for stomach infection? 11 hours later
Thank you so much.., your reply was very useful. Now, I wanted to give some more information. ( this could help you understanding my actual problem.)

I’ve sever constipation problem. I tried many type of medicines.., but they were not useful. Constipation was so bad that I used get to very itchy skin- rashes and lumps on my body. I was using 1-Al tablets (levocetirizine) regularly to get relief ( as suggested by physician). It went on for a year or so. but 1 –Al tablets used to give me drowsiness .

So I found a my own way of solving this constipation problem. I started ‘Tap-water enema’ . It solved my skin rashes problem immediately & didn’t have to take 1-AL tablets. So continued ‘Tap water enema’ regularly for two years ( almost one a week).

But I knew ‘Tap water’ enema was XXXXXXX could give me infections ( imagine the kind of water u get in public water supply). However it was easy and quick, so I went on & took risk. I also did not take care of the amount water I took it. it was like the more the better. I did not disclose this story to any of the doctors I consulted .

My feeling is that, my stomach now has bacterial (?) infection. Although I stopped enema procedure., I needed take care of the infection.
So I was repeatedly asking if I can take Clavam…

Please suggest I can take any other medicine.

I know I should have told you the first time., but I was ashamed. Hope you understand it.

Answered by Dr. Praveen Tayal 8 hours later
Thanks for writing back.
Taking a tap water enema is not likely to cause intestinal infections as the water goes only to the lower part of rectum which is already full of various kinds of bacteria.
Still taking an antibiotic like ciprofloxacin and ornidazole prophylactically will be helpful in avoiding any possible infections.
You can get the exact doses and dosage schedule prescribed from your physician.
Wishing you an early trouble free recovery. Do accept the answer if there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor